ICU SAQs · Toxicology
TCA poisoning — the management
A CICM Second-Part SAQ on the TCA overdose — the sodium bicarbonate, the norepinephrine, the avoidance of the class-I antiarrhythmics and the phenytoin, the lipid emulsion for the refractory.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A patient presents 2 hours after a 5 g amitriptyline ingestion, GCS 10, with a QRS of 140 ms and a BP of 85/50. Outline the management.
Question
A patient presents 2 hours after a 5 g amitriptyline ingestion, GCS 10, with a QRS of 140 ms and a BP of 85/50. Outline the management.[5]
References4ShowHide
- [2]Foianini A, Joseph Wiegand T, Benowitz N What is the role of lidocaine or phenytoin in TCA-induced cardiotoxicity? Clinical Toxicology (Philadelphia), 2010.PMID 20507243
- [3]Ozcan MS, Weinberg G Intravenous lipid emulsion for the treatment of drug toxicity. Journal of Intensive Care Medicine, 2014.PMID 22733724
- [4]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.
- [5]Bruccoleri RE, Bruccoleri NE A Literature Review of the Use of Sodium Bicarbonate for the Treatment of QRS Widening J Med Toxicol, 2016.PMID 26159649